Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 16, 1999, 8:44 PM CDT for Conecuh County, Alabama. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1999, 8:44 PM CDT (01:44 UTC)
- Expired
- Jul 16, 1999, 10:30 PM CDT
- In force
- 106 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Conecuh County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 170146 FFWMOB ALC035-170330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 844 PM CDT FRI JUL 16 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... CONECUH COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 1030 PM CDT * AT 842 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER NORTHERN CONECUH COUNTY... WHICH ARE MOVING SLOWLY SOUTHEAST. * THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS IN THE NORTHERN PART OF THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. BE CAREFUL APPROACHING LOW WATER CROSSINGS. CAMPERS ALONG RIVERBANKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:54 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 2:54 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 254 PM CDT FRI JUL 16 1999 AS MAIN UPR JET STREAM REMAINS WELL TO N OF CWA...NOT EXPECTING MUCH CHANGE FROM CURRENT MID- AND UPR FLOW PTRN THRU FCST PD. THUS WRN EXTENSION OF BERMUDA HI REMAINS FIRMLY ENTRENCHED. AS A RESULT ...WIND FLOW WILL REMAIN PERSISTENTLY E/SE BLO ABOUT 500 MB AND PCPN SHALL BE FORCED DIURNALLY. OTRW...ALL MODELS CONSISTENT THRU PD WITH KEEPING WEAK SFC PRES GRAD ACRS NRN GLFMEX...BUT CONTS ADVECTING CLOUDS/TSTM OTFLWS INTO AREA FM SE. PREFER HIER FAN POPS THRU PD AS OPPOSED TO FWC. MOB BB 074/088 074/089 073 23343 PNS BB 075/087 075/088 074 23343 DTS BB 075/086 075/087 074 23343 GZH BB 072/090 072/091 072 23332 2RO BB 070/090 071/091 071 23332 61A BB 070/090 071/091 071 23332 MOB=MOBILE REGIONAL PNS=PENSACOLA REGIONAL DTS=DESTIN FL GZH=EVERGREEN AL 2R0=WAYNESBORO MS (WAYNE COUNTY) 61A=CAMDEN AL (WILCOX COUNTY)
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.